Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 33, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 20, 2010, 5:33 AM EDT for 4 counties in Florida. It took effect at Mar 20, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2010, 5:33 AM EDT (09:33 UTC)
- In effect from
- Mar 20, 2010, 1:00 PM EDT
- Expired
- Mar 20, 2010, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
557 WWUS82 KMLB 200933 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 533 AM EDT SAT MAR 20 2010 FLZ044>046-053-144-202300- /O.NEW.KMLB.FW.W.0033.100320T1700Z-100320T2300Z/ NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-SOUTHERN LAKE- 533 AM EDT SAT MAR 20 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... WARMER TEMPERATURES ALONG WITH CONTINUED DRIER AIR OVER THE INTERIOR WILL PROVIDE FIRE WEATHER CONCERNS. MINIMUM RELATIVE HUMIDITIES ARE FORECAST BELOW 35 PERCENT FOR SEVERAL HOURS DURING THE MID TO LATE AFTERNOON...WITH DURATIONS NEARING 4 TO 5 HOURS IN MANY LOCATIONS WITHIN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ SEDLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 20, 5:13 AM EDT, 20 minutes earlier.
Area forecast discussion, Mar 20, 5:13 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
513 AM EDT SAT MAR 20 2010
.DISCUSSION...
...HIGH RIP CURRENT THREAT CONTINUES TODAY...
...BOATING CONDITIONS DETERIORATE SUNDAY...
...A SOAKING RAIN SUNDAY NIGHT WITH CHANCE FOR STORMS...
CURRENT-TONIGHT...MAINLY CALM WINDS AND CLEAR SKIES EARLY THIS
MORNING. STILL POSSIBLE TO SEE COME LOCALIZED PATCHY (SHALLOW) FOG
EARLY ON NEAR SUNRISE...ESPECIALLY IN PRONE LOCATIONS. SURFACE
HIGH PRESSURE OVER THE PENINSULA WILL GRADUALLY GET NUDGED
EASTWARD INTO THE WESTERN ATLC LATER TODAY. THE HIGH WILL CONTINUE
TO MOVE EAST OVERNIGHT AS A COLD FRONT MOVES ACROSS THE GULF COAST
STATES AND TOWARDS THE FLORIDA PANHANDLE LATE OVERNIGHT. LIGHT
EAST/SOUTHEAST WINDS TODAY WILL CONTINUE TO VEER MORE
SOUTHEASTERLY OVERNIGHT AS THE BOUNDARY APPROACHES FROM THE WEST.
WILL CONTINUE TO KEEP CONDITIONS DRY ACROSS EAST-CENTRAL FLORIDA
FOR THE NEXT 24 HOURS AS WELL AS SKIES PARTLY CLOUDY. STILL
LOOKING AT SLIGHTLY COOLER TEMPERATURES ALONG THE COAST AND WEST
OF THE INTERSTATE 95 CORRIDOR AS THE SEA BREEZE...THAT WILL BE
FLOWING OVER "SHELF WATER" TEMPERATURES IN THE 60S...WILL BE
EARLIER IN STARTING AND BE ABLE TO PENETRATE FURTHER INLAND THAN
PREVIOUS DAYS. LOCATIONS WEST OF I-95 AND NORTH OF CENTRAL BREVARD
COUNTY WILL SEE HIGHS IN THE MIDDLE 70S WITH UPPER 70S MOST EVERY
PLACE ELSE. LOWS MILDER AND MORE SEASONAL WITH READINGS FALLING
INTO THE MIDDLE/UPPER 50S.
A LONG PERIOD SWELL WILL KEEP THE RIP CURRENT RISK HIGH TODAY
ESPECIALLY WHEN COMBINED WITH AN OUTGOING TIDE IN THE AFTERNOON
AND THE WARMER WEATHER/SPRING BREAK LEADING TO MORE BEACHGOERS.
SUNDAY...A VIGOROUS MID LEVEL SHORTWAVE TROUGH DIVING SOUTHWARD
ACROSS THE ROCKIES THIS MORNING IS FORECAST TO CUT-OFF OVER TX/OK
TODAY AND SLOWLY PUSH EASTWARD ACROSS THE LOWER MS VALLEY THRU
SUNDAY. IN RESPONSE...SFC LOW IS FORECAST TO DEVELOP AND DEEPEN
OVER THE DEEP SOUTH AND SWING A COLD FRONT ACROSS THE AREA SUN
EVENING. SOUTH WINDS WILL INCREASE SUNDAY IN RESPONSE TO
STRENGTHENING LOW. LAKE WIND ADVISORIES MAY BE NEEDED. WARM S/SE
FLOW WILL GRADUALLY MODIFY THE DRY AIRMASS AND SEND MAX TEMPS
INTO THE UPPER 70S AND LOWER 80S. EXPECT THE FIRST HALF OF THE DAY
TO BE DRY BUT BOTH GFS AND NAM MOS ARE ADVERTISING LIKELY (60%)
POPS ORLANDO NORTHWARD LATE IN THE DAY ASSOCIATED WITH ARRIVAL OF
PRE-FRONTAL MOISTURE BAND.
THE MOST SIGNIFICANT QUESTION REMAINS HOW MUCH DESTABILIZATION
WILL OCCUR. GFS MOS SHOWS DEWPOINTS RECOVERING INTO THE LOWER 60S
NORTH AND MID 60S SOUTH. NAM MOS IS NOT AS MOIST BUT HAVE SIDED
WITH THE GFS WHICH SHOWS A FEW HUNDRED JOULES OF BUOYANCY AND
SIGNIFICANT SHEAR LATE SUN AFTN INTO SUN EVE. FORECAST SOUNDINGS
STILL SHOW A CAP IN PLACE AT 18Z. BUT PRE-FRONTAL CONVERGENCE AND
A SHALLOW SEA BREEZE CLOSE TO THE COAST COULD FORCE A FEW LATE DAY
STORMS. SO HAVE ADDED THUNDER TO MOST AREAS. THERE IS A LOW THREAT
FOR STRONG/SEVERE STORMS FOCUSED ON THE LATE AFTN/EVE HOURS.
SUNDAY NIGHT...STRONG 250 MB JET ROUNDING THE BASE OF CUT-OFF LOW
IS FORECAST TO PRODUCE LARGE SCALE ASCENT ACROSS CENT FL AND
WIDESPREAD RAINS...WITH EMBEDDED THUNDER POSSIBLE. GFS PUSHES
HIGHEST BUOYANCY AND SHEAR OFFSHORE AROUND MIDNIGHT BUT COULD
STILL SEE GUSTY WINDS AS 850 MB WINDS INCREASE. WIDESPREAD SOAKING
RAINS OF AROUND AN INCH EXPECTED WITH STORM TOTAL AMOUNTS UP TO 3
INCHES POSSIBLE.
MON-THU...BOTH GFS AND ECMWF LINGER RAIN CHANCES ACROSS THE CENT
AND SOUTH MONDAY MORNING SO HAVE FOLLOWED SUIT WITH SCT (30-40%)
RAIN CHANCES. BREEZY AND GUSTY WEST WINDS MONDAY WITH DRY AIR
ADVECTION INTO THE FA. HIGH PRESSURE WILL BUILD TOWARD THE FLORIDA
PENINSULA ON TUE AND PROGGED TO BE OVERHEAD WED WHICH WILL SERVE
TO EASE THE WINDS THOUGH OFFSHORE FLOW MAY HOLD OFF THE SEA BREEZE
AGAIN ON TUE. ONSHORE FLOW WILL REDEVELOP WED AND THU. WILL KEEP
CONDITIONS DRY TUE-WED. SLIGHTLY COOLER TEMPS BEHIND THE FRONT MON
WITH HIGHS FALLING BACK INTO THE LOWER 70S BUT REBOUNDING TO THE
UPPER 70S BY THU WITH A FEW 80 DEGREES OVER THE INTERIOR. LOWS IN
THE UPPER 40S AND LOWER 50S MON NIGHT THRU WED NIGHT.
&&
.AVIATION...
MAY SEE SOME LCL PATCHY FOG DEVELOP FROM 09Z-12Z CREATING MVFR
VIS...OTHERWISE VFR INTO TONIGHT.
&&
.MARINE...
TODAY-TONIGHT...HIGH PRESSURE OVER THE PENINSULA WILL DRIFT INTO
THE WESTERN ATLC DURING THE DAY. WINDS VARIABLE AND LIGHT EARLY ON
BECOMING (ONSHORE) EAST/SOUTHEAST AND REMAINING BELOW 10 KTS.
SOUTHEAST WINDS TONIGHT WILL INCREASE AHEAD OF AN APPROACHING COLD
FRONT TO THE WEST...BECOMING 15-20 KTS TOWARD DAYBREAK SUNDAY
OFFSHORE. SEAS MAINLY 2-3 FT NEAR SHORE AND 3-5 FT OFFSHORE IN A
MODERATE NORTHEAST LONG PERIOD SWELL.
SUNDAY...SOUTH WINDS WILL INCREASE AHEAD OF AN APPROACHING FRONTAL
BOUNDARY AND PRODUCE RATHER POOR BOATING CONDS WITH CHOPPY SEAS.
HAVE RAISED SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS SUNDAY
AND SUNDAY NIGHT FOR WINDS NEAR 20 KNOTS AND SEAS BUILDING TO 5 TO
7 FEET WELL OFFSHORE. WILL AT LEAST REQUIRE A CAUTION HEADLINE FOR
THE NEARSHORE WATERS AND MAY NEED TO EXPAND ADVISORY FOR WINDS.
SHOWERS AND POSSIBLY A THUNDERSTORM SHOULD CROSS THE WATERS LATE
IN THE DAY.
MON-WED...POST FRONTAL WEST WINDS EXPECTED TO BE AROUND 20 KNOTS
ON MON DECREASING SLIGHTLY TUE AS HIGH PRESSURE RIDGE BUILDS EAST
TOWARDS FL. HIGH PRESSURE RIDGE PROGGED TO BE ACROSS THE WATERS
WED WILL LEAD TO 10 KNOTS OR LESS.
&&
.FIRE WEATHER...
TODAY...ONSHORE WINDS WILL BRING ATLANTIC MOISTURE TO THE COASTAL
COUNTIES AND SHOULD PREVENT ANY DURATIONS OF CRITICALLY LOW
RELATIVE HUMIDITY VALUES HERE. AWAY FROM THE COAST... THE DRY/LOW
DEW POINT AIR WILL BE SLOWER TO MODIFY AND AM EXPECTING 4 TO 5
HOURS OF LOW RELATIVE HUMIDITY VALUES OVER THE INTERIOR COUNTIES
SATURDAY AFTERNOON (NORTH OF OKEECHOBEE COUNTY). WILL HOIST RED
FLAG WARNING FOR THIS AFTERNOON FOR LAKE...ORANGE...SEMINOLE AND
WESTERN OSCEOLA COUNTIES. HAVE LEFT INLAND VOLUSIA COUNTY OUT OF
THE RFW...BUT WILL NOT BE SURPRISED TO SEE 1-3 HOURS OF CRITICAL
LOW RH'S BEFORE MODIFICATION OCCURS HERE.
NO LOW RH CONCERNS SUNDAY OR MONDAY THOUGH STRONG TRANSPORT WINDS
WILL PRODUCE GOOD DISPERSION. RAIN CHANCES INCREASE LATE SUNDAY
INTO MONDAY MORNING WITH WIDESPREAD ONE INCH AMOUNTS LIKELY. MIN
RH VALUES SHOULD LOWER TO 35 PERCENT OR A BIT LOWER TUE AND WED
AS DRIER AIR MOVES INTO THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 57 77 53 / 0 0 60 60
MCO 78 57 80 56 / 0 0 50 60
MLB 75 59 80 54 / 0 0 40 60
VRB 76 59 82 55 / 0 0 20 60
LEE 77 57 78 54 / 0 0 60 60
SFB 78 57 80 55 / 0 0 50 60
ORL 78 58 79 56 / 0 0 50 60
FPR 76 58 82 58 / 0 0 20 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...SEDLOCK
LONG TERM....KELLYHazardous weather outlook, Mar 20, 5:23 AM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 523 AM EDT SAT MAR 20 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-202100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 523 AM EDT SAT MAR 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... BEACHGOERS BEWARE...THE THREAT OF RIP CURRENTS IS HIGH TODAY AT AREA BEACHES. THIS THREAT WAS ALSO CONFIRMED BY ON DUTY LIFEGUARDS ON THE PREVIOUS DAY ACCORDING TO THEIR VISUAL OBSERVATIONS OF SURF ZONE CONDITIONS. A HIGH THREAT MEANS THAT RIP CURRENTS WILL BE MORE NUMEROUS...LARGER...AND STRONGER THAN NORMAL. IF ENCOUNTERED ...THEY WILL HAVE THE ABILITY TO PULL EVEN THE MORE EXPERIENCED OCEAN SWIMMERS INTO DEEPER WATER. A LONG PERIOD SWELL SUPPORTS ADVERSE SURF ZONE CONDITIONS TODAY. IT IS RECOMMENDED THAT BEACHGOERS DO NOT ENTER THE SURF. HOWEVER...IF BRAVELY ENTERING THE COOL SURF...BE SURE THAT A LIFEGUARD IS NEARBY AND KNOWS THAT YOU ARE ENTERING THE WATER. NEVER SWIM ALONE. ...FIRE WEATHER IMPACT... LOW RELATIVE HUMIDITY THIS AFTERNOON WILL CONTRIBUTE TO A FIRE WEATHER DANGER ACROSS INTERIOR COUNTIES...NORTH OF OKEECHOBEE COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. INCREASING WINDS AND SEAS AHEAD OF AN APPROACHING COLD FRONT WILL CREATE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT SUNDAY MORNING INTO EARLY MONDAY MORNING. A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY OVERNIGHT INTO EARLY MONDAY MORNING. AHEAD OF IT SUNDAY AFTERNOON AND EARLY EVENING ...SHOWERS AND ISOLATED LIGHTNING STORMS ARE FORECAST. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING...STRONG DOWNBURST WINDS AND THE POTENTIAL OF SOME HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:04 AM EDT | Small Craft Advisory | MLB | 61 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.